8 weeks on 100mcg had coconut oil and since symptoms have come back

Hi had ingested 3 tea spoons of coconut oil in 2 days since then my skin/hair has become dry and dull I'm constipated so worried I've made things worse my trying something new, please advise if it's the coconut oil or that I need to get my meds dose re checked as was advised 100mcg was coming back satisfactory thanks 

15 Replies

  • Ah yes, I remember - you took your levo before your blood test and were worried the results might be skewed.

    Doubt it's the coconut oil. You may well need a raise in levothyroxine. But you may have to wait until you get some new blood tests done - and even then may have a GP who thinks "in range" is fine.

    How long have you been taking levo? It's not uncommon for things to get a bit worse before they get better, unfortunately, especially while working on getting the dosage of levo right.

  • Just coming up to 8 weeks on Thursday Ive been up and down I guess but it's just worrying when you feel your getting better then you wake up a few days feeling worse I did have 3 glasses of vino on the same day so maybe it's that instead! Thanks for your quick response 

  • Coconut oil is recommended to help raise our metabolism.

    Always take it apart from thyroid hormones.

    You might need an increase in levo so if you could get a print-out of your blood test with the ranges and post on a new question, you will get answers.

    I have a feeling that your TSH wasn't around 1 but 'within range' and many doctors think that's fine - even if it is 4+.

    You should have the earliest possible blood test and don't eat before it, you should also allow 24 hours from your last dose of levo and the test and take it afterwards. This allows the TSH to be at its highest.

  • Thank you I will do next time I'm going back in 3 weeks time thanks for your help

  • Isn't coconut more of a laxative?

  • My sister just made a connection between taking coconut oil capsules and a return of hypo symptoms. I'll have to double check if she was taking them too close together but it was defo something to do with the capsules because her symptoms disappeared once she stopped taking them. Very interesting to hear someone else is having similar probs.

  • Fab thank you as so weird as been fine until I took the coconut oil then my eyes got itchy and felt terrible the next morning  :) 

  • Just asked my sis if she took it anywhere near her thyroid meds (T4 and T3) and she said no, she took it about 6 hours later.

  • I took mine about 7 hours after my meds too so weird 😁

  • Sorry but what does defo mean please? Newbie

  • definitely!

  • I'm not going to have anymore and see how it goes 😊 thanks for help 

  • Definitely x

  • some people are sensitive of allergic to coconut..

  • Obviously you can't rule out that you have an intolerance to a new food. However, I'd be surprised. Coconut oil mixed with turmeric and black pepper can do amazingly good things for many of us as it's a potent anti-inflammatory - look up 'golden paste'. 

    I think the timing is the problem, you say you've only been on the current dose for 8 weeks. That would be enough time to see an initial improvement, then a return to hypo symptoms towards the end of that period as the perfect customized dose typically takes a long period to materialize. It's this fine tuning on an individual basis  that many people on this forum have discovered is crucial to their recovery. The blood results were possibly marginally skewed by the timing of your Levo dose and you actually are in need of more! 

You may also like...